Hail, Holmes
- When
- April 11, 2:28 PM CST
- Where
- Holmes County, 0.69 mi N of Lexington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.130, -90.050
Storms developed along an outflow boundary well ahead of an approaching cold front during the late afternoon and into the evening hours. These storms brought damaging winds to the region along with some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Storms developed along an outflow boundary well ahead of an approaching cold front during the late afternoon and into the evening hours. These storms brought damaging winds to the region along with some hail. Flash flooding also occurred across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 11, 8:42 AM CST, 5 hours 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 942 AM CDT MON APR 11 2016 .UPDATE...LATEST SATELLITE AND UPPER AIR ANALYSIS SHOWED A SPLIT FLOW PATTERN WITH A BROAD UPPER TROUGH EXTENDING FROM THE SOUTHWEST US TO THE SOUTHERN PLANS. A SERIES OF SHORT WAVES WAS MOVING THROUGH THE SOUTHERN STREAM. MID TO UPPER DIVERGENCE FROM THE ACTIVE SUBSTROPICAL JET WAS COMING OUT OF THE SOUTHERN PLAINS TO THE LOWER MISS VALLEY. A STRONG MID LEVEL SHORT WAVE WAS PUSHING TOWARD THE REGION FROM THE SOUTHERN PLAINS. WE WERE GETTING PRETTY GOOD RETURN FLOW OF 35 TO 40 KNOTS OVER THE REGION. ON THE SURFACE WE HAD AN OUTFLOW BOUNDARY OVER SOUTHERN ARKANSAS AND A WEAK WARM FRONT OVER SOUTHERN LOUISIANA INTO SOUTHEAST TEXAS. WPC HAS INCREASED THE EXCESSIVE RAINFALL RISK AREA TO INCLUDE MOST OF THE CWA AS BOTH BOUNDARIES CONVERGE TOWARD ONE ANOTHER FOR SOME LOCALLY HEAVY RAINFALL POTENTIAL. LOOKING AT AREA 12 SNDGS WE WERE GETTING STRONG STEEP LAPSE RATES AROUND 8C IN THE MID LEVELS. WE WERE GETTING SOME DECENT LOW LEVEL SHEAR. 0-1 SHEAR WAS AROUND 30 KNOTS. AREA RADARS WERE PICKING UP THE FIRST WAVE OF WARM ADVECTION SHOWERS MOVING ACROSS THE CWA. AREA RADARS WERE ALSO PICKING UP SOME STRONG CONVECTION NEAR THE OUTFLOW BOUNDARY AHEAD OF THE FRONTAL BOUNDARY OVER ARKANSAS. THE AIRMASS WITH THE FORCING AND INSTABILITY SHOULD BE ABLE TO RECOVER FOR SEVERE WEATHER AND LOCALLY HEAVY RAINFALL RISK FOR THIS AFTERNOON GOING INTO THE OVERNIGHT HOURS. THE LATEST HRRR KEEPS THE HEAVIEST RAINS NORTH OF THE I-20 CORRIDOR. LATE MORNING TEMPS WERE IN THE 60S TO LOWER 70S. TEMPS SHOULD BE ABLE TO REACH WELL INTO THE 70S OVER MOST AREA FOR THIS AFTERNOON. SO WITH THIS IN MIND THE GENERAL FORECAST LOOKS TO BE ON TRACK./17/ && .AVIATION...VFR CIGS THIS MORNING WILL GRADUALLY BECOME MVFR BY THIS AFTERNOON AS NUMEROUS SHRA AND SCATTERED TSRA DEVELOP ACROSS THE AREA. THESE CONDITIONS WILL CONTINUE INTO THE OVERNIGHT WITH VSBYS BECOMING IMPACTED AFTER 11/21Z IN HEAVIER TSRA THAT DEVELOP TONIGHT. GUSTY SOUTHERLY WINDS AT 15 TO 25 KNOTS TODAY WILL SHIFT TO THE NORTH LATER TONIGHT AS A COLD FRONT MOVES THROUGH FROM NORTH TO SOUTH./26/ && .PREVIOUS DISCUSSION...446 AM CDT MON APR 11 2016 .DISCUSSION... SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...A RATHER COMPLICATED FORECAST IS SHAPING UP FOR THE REGION OVER THE NEXT 24 HOURS AS A POTENT UPPER DISTURBANCE TRAVERSES A COLD FRONT SAGGING INTO THE REGION FROM THE NORTH. BUT FIRST THIS MORNING...THE AFOREMENTIONED FRONT REMAINS WELL NORTH OF THE REGION EXTENDING FROM THE GREAT LAKES SOUTH/WESTWARD THROUGH MISSOURI INTO OKLAHOMA. A STRONG SOUTHERLY BREEZE HAS PERSISTED OVERNIGHT AS A RATHER TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA. THIS GRADIENT WILL ACTUALLY RELAX SOMEWHAT THROUGH THE DAY, AND BUFR SOUNDINGS SUGGEST THE MIXED LAYER WILL NOT BE AS DEEP AS THE PAST FEW DAYS. SOME WIND GUSTS TO AROUND 30 KT WILL BE POSSIBLE ESPECIALLY ACROSS THE DELTA, BUT GRADIENT WINDS AREN'T EXPECTED TO BE AS WIDESPREAD A CONCERN AS YESTERDAY. A FEW SHOWERS ARE ALREADY BEGINNING TO MOVE INTO OUR WESTERN ZONES. THESE ARE ASSOCIATED WITH FORCING FROM A LEAD SHORTWAVE THAT BROUGHT SEVERE STORMS TO OK/AR OVERNIGHT. THIS INITIAL WAVE WILL PRIMARILY PUSH NORTH OF THE AREA DURING THE DAY WITH ONLY MODEST HEIGHT FALLS HERE. HOWEVER, UPPER DIVERGENCE WILL BE CONSIDERABLE ON THE NOSE OF A BUILDING SUBTROPICAL JET. THIS SHOULD PROMOTE THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY, ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. THERE HAS BEEN SOMEWHAT OF A SOUTHWARD SHIFT IN QPF IN RECENT MODEL RUNS. DAYTIME POPS HAVE BEEN ADJUSTED UPWARD OVER MUCH OF THE AREA TO REFLECT THIS THINKING. AS THE FRONT REMAINS NORTH OF THE CWA UNTIL AFTER SUNSET, THE AXIS OF SHOWERS/ STORMS COULD HANG UP ACROSS THIS SAME AREA WELL INTO THE EVENING PRESENTING SOME POTENTIAL FOR LOCALIZED FLOODING. OUR LIMITED FLOOD THREAT WILL BE EXTENDED A BIT FARTHER SOUTH TOWARD THE I-20 CORRIDOR, WHICH WILL LINE UP CLOSE TO A WPC DAY 1 SLIGHT RISK FOR EXCESSIVE RAINFALL. AS A MORE POTENT SHORTWAVE SWINGS INTO THE REGION LATER ON TONIGHT, IT WILL SHOVE THE COLD FRONT SOUTHWARD, PUSHING THE CORRIDOR OF CONVECTION SOUTHWARD TO THE I-20 CORRIDOR BY AROUND MIDNIGHT AND THROUGH THE PINE BELT BY MORNING. THERE COULD BE SOME REDEVELOPMENT OF SHOWERS AND STORMS TUESDAY AFTERNOON IN THE PINE BELT, BUT THIS ACTIVITY IS NOT EXPECTED TO BE PARTICULARLY ROBUST AS MODEL CONSENSUS HAS THE COLD FRONT THROUGH THE AREA ALREADY. MOST AREAS WILL SEE A BREAK IN PRECIP FROM THE DAYTIME TUESDAY THROUGH MUCH OF THE EVENING, BUT A FEW SHOWERS MAY SNEAK INTO THE MISSLOU REGION BY WED MORNING AS A SURFACE LOW DEVELOPS ALONG THE TX COAST. WITH REGARDS TO SEVERE WEATHER POTENTIAL...THE ANTICIPATION OF NUMEROUS SHOWERS EARLIER IN THE DAY THAN PREVIOUSLY ANTICIPATED COMPLICATES AN ALREADY MURKY SITUATION WITH RELATIVELY WEAK FORCING AND A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL THAT SUCH DEVELOPMENT COULD LIMIT INSTABILITY OVER SOME PORTION OF THE AREA, THUS LIMITING THE SEVERE THREAT. HOWEVER, UNTIL WE ACTUALLY SEE WHERE THINGS ARE DEVELOPING, IT IS TOO SOON TO MAKE ANY ADJUSTMENT TO SEVERE THREAT AREAS. GENERALLY...THE BEST OVERLAY OF SHEAR AND INSTABILITY IS EXPECTED TO BE NEAR AND WEST OF THE MS RIVER THIS AFTERNOON, SO THIS IS WHERE WE WILL KEEP AN ELEVATED THREAT. SOME ADJUSTMENTS WILL BE MADE TO TIMING, HOWEVER, TO SHOW MORE OPPORTUNITY EARLIER IN THE DAY OVER THE NORTHERN HALF OF THE CWA. DAMAGING WIND GUSTS AND LOWER-END SEVERE HAIL REMAIN THE PRIMARY THREATS, WITH TORNADOES ALSO POSSIBLE...ESPECIALLY ALONG/WEST OF THE MS RIVER. THE SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS INSTABILITY WANES AND GREATER SHEAR MOVES EAST OF THE AREA. /DL/ LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE WEATHER PATTERN IN THE LONG RANGE WILL INITIALLY FEATURE AN ACTIVE SOUTHERN STREAM RESULTING IN CONTINUED UNSETTLED WEATHER WITH SEASONABLY MILD TEMPERATURES. THE POTENTIAL DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WOULD SLOW DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND. THE STRONG GLOBAL MODEL CONSENSUS FOR WEDNESDAY INTO THURSDAY IS THAT NORTHERN GULF LOW DEVELOPMENT WILL FOCUS THE BEST CHANCES FOR THUNDERSTORM ACTIVITY TO SOUTHERN PORTIONS OF THE ARKLAMISS. THE LOW AMPLITUDE OF THE WAVE COMBINED WITH LIMITED AIRMASS RECOVERY AHEAD OF THE TROUGH FURTHER SUPPORT THIS IDEA. SO WILL HOLD OFF ON ANY MENTION OF HEAVY RAINFALL IN THE HWO/GRAPHIC...BUT THIS COULD BE SOMETHING TO MONITOR ALONG/SOUTH OF THE HIGHWAY 84 CORRIDOR DEPENDING ON HOW MUCH RAIN FALLS THERE WITH THE EARLY WEEK SYSTEM. AS THE UPPER LEVEL TROUGH SLOWS DOWN OVER THE ARKLAMISS REGION FROM THURSDAY INTO FRIDAY...RAIN CHANCES COULD INCREASE SOME...BUT RAINFALL SHOULD BE ON THE LIGHT SIDE WITH LITTLE IMPACT EXPECTED. GOING INTO THE WEEKEND...CONSENSUS IS THAT THE REX BLOCK WOULD EVOLVE INTO MORE OF AN OMEGA BLOCK WITH THE MID LEVEL RIDGE ALONG THE MS RIVER VALLEY. IF THIS VERIFIES...IT WOULD HELP TO KEEP THE FORECAST AREA DRY BY DEFLECTING SUBSEQUENT SHORTWAVE ACTIVITY. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 77 63 70 53 / 77 83 20 12 MERIDIAN 77 64 72 51 / 57 85 20 10 VICKSBURG 78 61 68 55 / 83 81 16 16 HATTIESBURG 79 66 78 57 / 55 87 51 14 NATCHEZ 78 65 70 54 / 74 69 21 19 GREENVILLE 73 53 65 50 / 91 92 12 10 GREENWOOD 74 56 67 49 / 91 93 15 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/DL/EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT MON APR 11 2016 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036- 040>043-047>049-053>055-059-121930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>033-037>039-044>046-050>052-056>058-121930- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION THROUGH THIS EVENING. TORNADOES CANNOT BE RULED OUT AS WELL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ060>064-121930- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ065-066-072>074-121930- COVINGTON-JONES-MARION-LAMAR-FORREST- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT. A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT MON APR 11 2016
ARZ075-111830-
CHICOT AR-
100 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT COUNTY UNTIL 130
PM CDT...
AT 100 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DERMOTT AROUND 105 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3350 9118 3345 9123 3344 9123 3344 9118
3350 9117 3345 9111 3345 9106 3342 9107
3341 9110 3343 9110 3345 9112 3343 9114
3340 9121 3338 9146 3356 9145 3356 9135
3352 9135 3352 9125 3356 9123
TIME...MOT...LOC 1800Z 247DEG 49KT 3345 9151
CMESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT MON APR 11 2016
MSZ018-019-111930-
BOLIVAR MS-SUNFLOWER MS-
139 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT BOLIVAR AND NORTHEASTERN
SUNFLOWER COUNTIES UNTIL 230 PM CDT...
AT 139 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CRUMROD TO NEAR ROSEDALE. MOVEMENT
WAS EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GUNNISON AND DEESON AROUND 150 PM CDT.
CLEVELAND...MOUND BAYOU...RENOVA AND BOYLE AROUND 210 PM CDT.
ROME AROUND 220 PM CDT.
RULEVILLE AND DREW AROUND 225 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PACE...DUNCAN...
ALLIGATOR...WINSTONVILLE...MERIGOLD...DODDSVILLE AND BEULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN MISSISSIPPI.
LAT...LON 3412 9066 3399 9066 3399 9045 3364 9045
3374 9115 3378 9113 3376 9103 3378 9099
3385 9107 3393 9101 3397 9109 3400 9102
3396 9097 3402 9099 3402 9090 3409 9087
3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 1839Z 277DEG 40KT 3409 9098 3386 9113
CMESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT MON APR 11 2016
ARZ075-LAZ008-009-MSZ034-040-111930-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-WASHINGTON MS-
159 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHICOT COUNTY...
NORTHEASTERN WEST CARROLL AND NORTHEASTERN EAST CARROLL PARISHES...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 230
PM CDT...
AT 159 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OAK GROVE...OR 12 MILES NORTHWEST OF LAKE PROVIDENCE...MOVING EAST
AT 60 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHELBURN AROUND 205 PM CDT.
MILLIKIN AND GASSOWAY AROUND 210 PM CDT.
GLEN ALLAN AROUND 220 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE AND
MAYERSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...AND NORTHWESTERN
MISSISSIPPI.
LAT...LON 3298 9144 3299 9145 3318 9095 3291 9097
3284 9142 3296 9146
TIME...MOT...LOC 1859Z 251DEG 51KT 3292 9135
CMESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT MON APR 11 2016
LAZ007-111945-
MOREHOUSE LA-
214 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 245 PM CDT...
AT 213 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SWARTZ...MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MOREHOUSE PARISH...INCLUDING THE FOLLOWING LOCATIONS: COLLINSTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN LOUISIANA.
LAT...LON 3281 9181 3256 9177 3257 9181 3254 9184
3254 9191 3261 9193 3263 9192 3265 9192
3266 9191 3267 9193 3266 9194 3268 9196
3271 9197 3271 9200 3269 9205
TIME...MOT...LOC 1913Z 249DEG 44KT 3258 9206
CMESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON APR 11 2016
ARZ074-LAZ007-112000-
ASHLEY AR-MOREHOUSE LA-
223 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 300 PM CDT...
AT 223 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FOUNTAIN HILL TO NEAR LAPILE.
MOVEMENT WAS EAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FOUNTAIN HILL AND OLD MILO AROUND 230 PM CDT.
HAMBURG AROUND 235 PM CDT.
CROSSETT AND SNYDER AROUND 240 PM CDT.
PORTLAND...MONTROSE AND BERLIN AROUND 250 PM CDT.
WILMOT AND JONES AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BONITA AND
BLANCHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN ARKANSAS...AND NORTHEASTERN LOUISIANA.
LAT...LON 3315 9211 3316 9214 3319 9214 3321 9213
3321 9208 3324 9209 3325 9205 3328 9204
3331 9198 3335 9199 3336 9197 3340 9196
3339 9146 3288 9161 3296 9209 3301 9207
3303 9209 3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 1923Z 281DEG 54KT 3336 9195 3309 9223
CMESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT MON APR 11 2016 MSZ035-036-112030- HOLMES MS-HUMPHREYS MS- 259 PM CDT MON APR 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUMPHREYS AND NORTHERN HOLMES COUNTIES UNTIL 330 PM CDT... AT 259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MIDNIGHT...OR NEAR BELZONI...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... THORNTON AROUND 310 PM CDT. TCHULA AND HOWARD AROUND 315 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND CRUGER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH CENTRAL MISSISSIPPI. LAT...LON 3321 8988 3302 9051 3311 9061 3334 9022 TIME...MOT...LOC 1959Z 240DEG 49KT 3308 9048 DB
The Jackson/Brandon,MS radar (KDGX), 95 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
34 thunderstorm wind, 16 flash flood, 4 hail. Local standard time, as filed.
Roof damage occurred to a home on Section Road.
A fire tower was blown over on Highway 49 south-southwest of Belzoni.
A barn was destroyed in Belzoni. Power poles were blown down and roof damage occurred to homes along Highway 7 just north of Belzoni.
A utility pole was broken off of US Highway 51.
Trees were blown down on Mechanicsburg Road.
A few trees were blown down across Highway 433N and 432.
Windows were blown out of a mobile home and a shed was damaged. Trees were also blown down on Griffin Spur Road just east northeast of Bentonia.
A utility pole was broken along Highway 51.
A tree fell and damaged utility equipment off of McDaniel Road.
Multiple trees were blown down in Vicksburg, including along Briar Lane, Lake Hill Drive and Bazinsky Road.
A tree was blown down on Pocahontas Road. Trees were also blown down on Joe Coker Road and Coker Circle.
The awning that covered a picnic area was blown off.
A trees was blown down on Highway 16W near the Madison County line.
A tree was blown down in town. Another tree was blown down onto a house.
A tree was blown down on a home at North State Street and Northside Drive.
Water was covering Peoples Street.
A large tree fell on a house in the Bay Park subdivision. An awning also was blown off of a gas station near Hugh Ward and Spillway Road.
A tree was blown down at Kay Broadwater Road and Boyd Road.
Three trees were blown down along the entrance to the Jackson Medgar Wiley Evers International Airport.
Several trees were blown down in the Sand Hill Community along Lawrence, Barker and Sand Hill Roads.
Trees were blown down along Mineral Springs Road.
Trees were blown down near Highway 43 and Interstate 20. Additional trees were blown down near Mile Marker 72 on Interstate 20.
Flooding occurred at Highway 80 and Gulde Road.
At least six large trees were blown down with a few snapped. Some fence damage occurred as well.
Several trees were blown down along Highway 13 and 538.
Multiple trees were blown down along TrickHambridge Road.
Part of the roof was blown off at the Lakebend clubhouse and a tree was also blown down.
Showers of pea to dime sized hail with some quarter sized hail occurred.
Trees were blown down near Tyler Road and Shell Oil Road.
Rising water approached several homes in the Reservoir area with water that covered portions of Meadowview, Waterford and Shenandoah Roads.
A swath of wind damage with max winds of 85mph occurred across north central and northeast Smith County. The swath length was nearly 11 miles and the width almost 3 miles. Numerous trees were uprooted and some were snapped. A few trees were blown down onto homes along with some powerlines blown down. Several roads, most listed, were blocked by trees. Some tin was blown off an old chicken house along with some storage sheds having roof damage at a lumber company. This swath started near Highway 35N and tracked southeast across Highway 504, 504-B and 581. Some of the heaviest damage was along Nelson Road, County Road 120, 504-C and southeast to Highway 501. Many trees and a few powerlines were blown down here along with a couple of sheds that had tin blown off and one shed was destroyed. All of the damage was blown to the southeast, which was consistent with a broad, intense swath of winds.
Flash flooding occurred at Farish Street and Fortification Street. A person was also trapped in a vehicle and rescued near State and Mitchell Streets.
Water covered portions of Ridgewood Road near Jackson Academy.
Water caused a partial roof collapse at a building on the Jackson Prep campus.
Several trees were blown down along much of Highway 504.
Trees were blown down in Meridian. Multiple trees were blown down in the Dalewood Community near Alice Drive.
Multiple trees were blown down across multiple roads across the eastern half of the county.
Trees were blown down on County Road 16 east of Louin as well as in the County Road 31 area.
Trees were blown down and power outages occurred inside the city limits along Highway 528.
A tree was blown down along Highway 513.
Street flooding occurred in the city. Water covered several roads in a trailer park.
Bolton Brownsville Road flooded as well as a portion of Highway 80 due to Fleetwood Creek being out of its banks.
Water covered Crossroads Church Road.
Water covered portions of Old Pearson Road and approached homes.
Water covered portions of West Pinebrook Drive and approached homes.
Roads were flooded in the Live Oaks Subdivision.
Widespread flash flooding caused numerous road closures around Vicksburg.
A mudslide blocked one lane of North Washington Street.
Redwood Road was blocked by flooding and a mudslide occurred near the Northeast Volunteer Fire Department. A mudslide also occurred along Whatley Hollow Road.
The intersection of Old Highway 27 and Paxton Road was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2016Every state in 2016This day in weather historyWarnings in Mississippi, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619460, 619462, 619467, 623333, 619468, 619476, 619477, 619478, 619658, 619479, 619469, 619480, 619483, 619481, 619482, 619484, 619485, 619486, 619488, 619489, 621458, 619491, 619495, 619492, 619487, 619490, 619499, 619505, 619637, 619677, 619502, 619496, 619630, 619716, 619633, 619634, 619635, 619636, 619638, 619639, and more.